MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS? 6 HD; TRANSDUCER, ULTRASONIC, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION OPTICROSS? 6 HD; TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number H74939354090
Medical Device Problem Codes No Display/Image (1183); Entrapment of Device (1212); Nonstandard Device (1420); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts are being made to try and retrieve additional details regarding the reported event, but further information has not been obtained.B3: date of event: the event date was not reported.The first date of the month of the aware date was entered as an estimate.
 
Event or Problem Description
It was reported that a catheter issue occurred.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified vessel.An opticross 6 hd imaging catheter was advanced for ultrasound examination of the target lesion.During the procedure, no image displayed, and the catheter would not move on the wire.The catheter was withdrawn on the wire, and once it was outside the vessel, it was discovered that the catheter had unraveled and become tangled around the wire.The procedure was completed with another catheter.There were no patient complications.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that a catheter issue occurred.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified vessel.An opticross 6 hd imaging catheter was advanced for ultrasound examination of the target lesion.During the procedure, no image displayed, and the catheter would not move on the wire.The catheter was withdrawn on the wire, and once it was outside the vessel, it was discovered that the catheter had unraveled and become tangled around the wire.The procedure was completed with another catheter.There were no patient complications.It was further reported that the target lesion was located in the left anterior descending artery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: additional details included in b5 event description.B3: date of event: the event date was not reported.The first date of the month of the aware date was entered as an estimate.Investigation results: device analysis findings: the device was returned for analysis: the visual inspection revealed no issues, and the device appears to be in good condition.The impedance test shows an electrical open proximal end of the catheter between 130-140cm from the distal housing.Microscope inspection revealed that the imaging window was observed with ripples and twisted.Device history record (dhr) review: it was confirmed that this device met manufacturing specifications before distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this complaint has been assigned an overall investigation conclusion of failure to follow instructions for the reported twisted material.Evidence found during product analysis indicated that the device was advanced into the patient's anatomy with the motor drive unit (mdu) on, which is inconsistent with the instructions for use (ifu) stating that the mdu should remain off during insertion.This misuse of the device resulted in the twisting of the imaging window and drive cable, leading to the reported issue.The investigation conclusion for the reported image loss is cause linked to device but unable to trace more specifically.An electrical failure was observed in the returned device, but the exact cause could not be identified.Regarding the reported guidewire entanglement, the cause is device problem excluded.The returned device performed as intended, and no manufacturing deviations were identified that could have contributed to the issue.

Brand Name
OPTICROSS? 6 HD
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24366188
Report Number2124215-2026-08821
Device Sequence Number9661187
Product Code OBJ
UDI-Device Identifier00191506035457
UDI-Public(01)00191506035457(17)271103(10)37866731
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K213593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939354090
Device Catalogue NumberH74939354090
Device Lot Number0037866731
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/10/2026
03/16/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/04/2026
04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown